Ohio, 2006Damaging Wind in Ohio, August 7, 2006
August 7, 2006 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 2:36 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 7, 2:36 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT MON AUG 7 2006
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SCT TSTMS DVLPG RAPIDLY OVER LAST HOUR OR TWO AHEAD OF WEAK FRNTL
BNDRY MOVING ACRS NRN FCST AREA ATTM. TEMPS HAD SOARED INTO
U80S/L90S THIS AFTN. DEWPTS WITHIN A FEW DEG EITHER SIDE OF 70
DEG MAKING FOR ANOTHER UNCOMFORTABLE AFTN.
CONVECTION SHOULD CONTINUE TO INCREASE IN COVERAGE OVER NEXT SVRL
HOURS AS FRNTL BNDRY SLOWLY SAGS SOUTH. 12Z GFS INDCG SLOWER
SOUTHWARD TREK TO FRNTL BNDRY AS IT RUNS INTO STRONG MID LVL
RIDGE TO SOUTH OF REGION. PLENTY OF SUNSHINE THRU ERLY AFTN HAS
ALLOWED ATMOSPHERE TO DESTABILIZE...WITH MODEST MLCAPES BTWN 2000-
3000 J/KG NOW BEING REALIZED. OTHER THAN SFC/BNDRY LYR CONV AXIS
ALONG AND AHEAD OF FRNTL BNDRY... INSTABILITY APPEARS TO BE
DRIVING FORCE TO TSTM DVLPMNT. EXPECT HVY RAINERS ONCE AGAIN AS
PWATS ARE INVOF 2 INCHES. MAX DELTA THETA-E VALUES PROGGED TO
CLIMB ABV 30K INTO EVNG HOURS...WITH POSSIBILITY FOR A FEW STORMS
TO PRODUCE LOCALIZED DOWNBURSTS. HAVE RAISED POPS TO HIGH CHANCE
OVER ENTIRE FCST AREA INTO EVNG HOURS. MLCAPES REMAIN ABV 1000
J/KG THRU 06Z ACRS SRN 1/2 FCST AREA WITH TSTMS LIKELY TO PERSIST
AS BNDRY DROPS SOUTH ACRS FCST AREA. PCPN CHANCES WILL DIMINISH
ACRS FAR NRN FCST AREA LATE TONIGHT.
FRNTL BNDRY PROGGED TO BE INVOF OHIO RIVER BY 12Z TUES AND SHOULD
CONTINUE TO MOVE SLOWLY SOUTH INTO KENTUCKY AS DAY PROGRESSES.
BOTH GFS AND ECMWF INDICATING A STRONG SFC HI MOVING ACRS LWR GRT
LKS ON TUES. THIS WILL LEAD TO A DRY PLEASANT DAY ACRS NRN FCST
AREA...WITH IMPROVING CONDITIONS FURTHER SOUTH AS PCPN CHANCES
DIMINISH INTO AFTN HOURS. CENTER OF MID LVL RIDGE WILL RETROGRADE
WEST FROM ITS CURRENT POSN OVER LWR TN VLY INTO ARKANSAS AND TEXAS
BY TUESDAY NIGHT. FRNTL BNDRY WILL REMAIN ANCHORED CLOSE TO FASTER
MID LVL FLO ON EDGE OF RIDGE. AS MID LVL HGTS BUILDS NORTH INTO CNTRL
PLAINS TUES NIGHT AND SFC HI MOVE EAST OF GRT LKS...FRTNL BNDRY
ORIENTATION WILL SHIFT TO A NW TO SE POSN AND BEGIN LIFTING BACK
NORTH. BOTH 12Z RUBNS OF GFS AND NAM HINTING AT SOME SCT PCPN
AFFECTING SW FCST AREA LATE TUES NIGHT AND INTO DAY ON WED.
GFS CONTINUES TO SUFFER FROM SIGNIFICANT CONV FEEDBACK AND IS
OVERDOING QPF AMOUNTS ERLY WED...SO HAVE ONLY REINTRODUCED LO
CHANCE POPS TOWARDS DAWN WED ACRS SW 1/3 FCST AREA.
TEMPS...FROPA WILL CERTAINLY TAKE EDGE OFF OF HEAT AND
HUMIDITY...WITH AFTN HIGHS DROPPING BACK INTO L/M80S FOR TUES.
WITH SLOWER FROPA OVERNIGHT THAN PREV THOUGHT...RAISED LOWS A DEG
OR TWO. FAIRLY CLOSE TO MAV GUID THRU SHORT TERM.
RYAN
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
EXTENDED PERIOD WILL BEGIN WITH HIGH PRESSURE MVING EAST OF THE
OHIO VALLEY ON WEDNESDAY. GFS AND NAM ARE BOTH HINTING AT AN MCS
DROPPING SOUTHEAST THROUGH THE NORTHWEST FLOW ACROSS THE FORECAST
AREA WEDNESDAY. WITH THIS IN MIND...HAVE ADDED A SLIGHT CHANCE
EARLY WEDNESDAY AN INCREASED TO 30 DURING THE AFTERNOON. FOR
REMAINDER OF FORECAST HAVE STUCK CLOSE TO HPC SOLUTION WHICH
FOLLOWS 00Z ECMWF AND ENSEMBLE MEANS. BOUNDARY LINGERS ACROSS THE
REGION THURSDAY AND FRIDAY AND PUSHES JUST SOUTH OF OHIO RIVER ON
SATURDAY. HAVE CHANCE POPS FOR ALL ZONES THURSDAY AND FRIDAY.
SLIGHT POPS NEAR THE BOUNDARY FOR SOUTHERN ZONES THROUGH SATURDAY.
ANOTHER FRONT APPROACHES FROM THE NORTHWEST SUNDAY AND HAVE ADDED
SLIGHT CHANCE THROUGH MONDAY WITH THIS FEATURE.
&&
.PREV DISCUSSION...
/ISSUED 131 PM EDT MON AUG 7 2006/
AVIATION /18Z-18Z/...
AT MIDDAY A FRONTAL SYSTEM EXTENDED ACROSS EXTREME NW OHIO AND
NORTHERN INDIANA. THIS FRONT WILL DROP SE ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. IT WILL PUSH TO A LOCATION NEAR THE SOUTHERN
BOUNDARY OF ILNS FORECAST AREA TUE MORNING. AN AREA OF
SHOWERS/THUNDERSTORMS LOCATED ACROSS CENTRAL AND NORTHERN INDIANA AT
MIDDAY WAS PUSHING EAST. THIS AREA WILL BEGIN TO EFFECT THE DAY TAF
SITE DURING THE 18Z-19Z TIME FRAME. SHOWERS/THUNDERSTORMS ASSOCIATED
WITH THE FRONT WILL EFFECT TAF SITES MAINLY FROM 18Z THROUGH 01Z.
ISOLATED SHOWERS MAY EXTEND TO THE 08Z TIME FRAME. ALL TAF SITES
EXPECTED TO SEE SOME MVFR VSBYS IN BR/HZ 08Z-13Z. VFR CIGS AND VSBYS
ALL TAF SITES AFTER 14Z TUE AS HIGH PRESSURE BUILDS IN BEHIND THE
FRONT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 7, 5:01 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
601 AM EDT MON AUG 7 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
601 AM EDT MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED BUT AN ISOLATED SEVERE STORM
IS POSSIBLE. THE MAIN THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Hocking
- When
- August 7, 3:55 PM EST to 3:59 PM EST
- Where
- Hocking County, Logan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.533, -82.417
A few trees were knocked down across the northern part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 7, 20062 deaths · $10,000 · 1 event
- Rip Current in New Jersey, August 7 to 8, 20061 death · 1 event
- Heat in Missouri, August 7, 20061 death · 1 event
- Tornado and Hail in Kansas, August 7, 20064 injured · $155,000 · F1 · 11 events
- Lightning Strike in Florida, August 7, 20061 injured · $500,000 · 1 event
- Hail and Damaging Winds in New York, August 7, 2006$525,000 · 1.5 in hail · 3 events
- Damaging Wind in Georgia, August 7, 2006$250,000 · 50 kt wind · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 7, 2006$165,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in Maryland, August 7, 20061 injured · $76,000 · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, August 7, 2006$100,000 · 1 event
- Hail in Nebraska, August 7, 2006$75,000 · 1.75 in hail · 2 events
- Damaging Winds in Kansas, August 7, 2006$36,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532697.